Severe tumor lysis syndrome following splenic irradiation
Related Experiment Video
Updated: Oct 26, 2026

Application of Microwave Ablation in Laparoscopic Partial Splenectomy
Published on: November 15, 2024
T Schifter1, A Cohen, U H Lewinski
1Department of Medicine A, Rabin Medical Center, Hasharon Hospital, Petach-Tikva, Israel.
Abstract:
A 72-year-old man suffering from non-Hodgkin's lymphoma is described. After failing to respond to chlorambucil-prednisone regimen for three months, he was treated by splenic irradiation (total dose 500 cGY) in 10 consecutive daily doses. Two days after the last irradiation, the patient developed acute tumor lysis syndrome (TLS) with extreme blood levels of uric acid (33.7 mg/dl), phosphorus (13.7 mg/dl), potassium (6.08 mEq/l), and calcium (6.8 mg/dl). It should be remembered that the acute TLS, which usually occurs following chemotherapy, can also be radiation-induced.
